The Annals of Statistics

A Note on Optimal Subset Selection Procedures

Shanti S. Gupta and Deng-Yuan Huang

Full-text: Open access

Abstract

A result for constructing an "optimal" selection rule for selecting a subset of $k(\geqslant 2)$ populations is given. Attention is restricted to the class of rules for which the infimum of the probability of a correct selection, over a subset of the parameter space, is guaranteed to be a specified number. In this class a rule is derived which minimizes the supremum of the expected size of the selected subset.

Article information

Source
Ann. Statist., Volume 8, Number 5 (1980), 1164-1167.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345154

Digital Object Identifier
doi:10.1214/aos/1176345154

Mathematical Reviews number (MathSciNet)
MR585715

Zentralblatt MATH identifier
0459.62019

JSTOR
links.jstor.org

Subjects
Primary: 62F07: Ranking and selection
Secondary: 62G30: Order statistics; empirical distribution functions

Keywords
Subset selection restricted minimax

Citation

Gupta, Shanti S.; Huang, Deng-Yuan. A Note on Optimal Subset Selection Procedures. Ann. Statist. 8 (1980), no. 5, 1164--1167. doi:10.1214/aos/1176345154. https://projecteuclid.org/euclid.aos/1176345154


Export citation